Alert archive / Arkansas / Special Weather Statements in 2021
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at Jun 21, 2021, 7:49 AM CDT for Crawford County, Madison County, Washington County, Arkansas. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 21, 2021, 7:49 AM CDT (12:49 UTC)
- Expired
- Jun 21, 2021, 8:30 AM CDT
- In force
- 41 min
- Issued by
- NWS Tulsa, OK
Counties Crawford County, AR, Madison County, AR, Washington County, AR
The radar
The Western Arkansas radar (KSRX), 100 km from the middle of the area, began a volume at 12:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 0.8 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -356 J/kg
- Mixed-layer LCL
- 758 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.7
The text
As transmitted.
003
WWUS84 KTSA 211249
SPSTSA
Special Weather Statement
National Weather Service Tulsa OK
749 AM CDT Mon Jun 21 2021
ARZ002-010-011-019-020-211330-
Carroll AR-Madison AR-Washington AR-Franklin AR-Crawford AR-
749 AM CDT Mon Jun 21 2021
...SIGNIFICANT WEATHER ADVISORY FOR MADISON...NORTHERN FRANKLIN...
NORTHEASTERN CRAWFORD...SOUTHEASTERN CARROLL AND SOUTHERN WASHINGTON
COUNTIES UNTIL 830 AM CDT...
At 749 AM CDT, strong thunderstorms were located along a line
extending from 2 miles east of Osage to 8 miles west of Strickler.
Movement was southeast at 25 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations in or near the path include...
Fayetteville... Huntsville...
Mountainburg... Elkins...
West Fork... Mulberry...
Greenland... Dyer...
Winslow... Chester...
St. Paul... Wesley...
Carrollton... Rudd...
Saint Paul... Forum...
Aurora... Boston...
Withrow Springs State Park... Devils Den State Park...
This includes the following highways,
Interstate 40 in Arkansas between mile markers 14 and 20.
Interstate 49 between mile markers 23 and 57.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3612 9348 3608 9348 3608 9345 3597 9345
3595 9349 3588 9351 3588 9352 3576 9352
3577 9370 3568 9370 3548 9420 3588 9450
3634 9330 3612 9330
TIME...MOT...LOC 1249Z 321DEG 23KT 3619 9337 3580 9446
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Jun 21, 6:23 AM CDT, 1 hour 26 minutes earlier.
Area forecast discussion, Jun 21, 6:23 AM CDT, 1 hour 26 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 623 AM CDT Mon Jun 21 2021 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. Cold front immediately south of the Interstate 44 corridor will continue steadily southward through the day. Widespread showers and storms will continue along and north of the boundary along with gusty northerly winds. Low VFR to MVFR ceilings will prevail through much of the day with heavier rains also impacting visibilities. Conditions improve from north to south from late afternoon through early evening when VFR conditions will return area wide. && .PREV DISCUSSION... /Issued 246 AM CDT Mon Jun 21 2021/ DISCUSSION... Cold front has begun to enter northeast Oklahoma early this morning and is expected to move steadily southeastward through the morning hours. Numerous thunderstorms have developed across southern Kansas over the past several hours within the zone of strong frontogenetical forcing, but have not crossed the state line yet. As the front progresses southeastward...showers and thunderstorms are expected to develop across northeast Oklahoma and northwest Arkansas along the boundary. A few stronger storms will be possible along the front, especially later this morning and early this afternoon across southeast Oklahoma where more heating will lead to greater destabilization prior to convection in that area. Damaging winds will be the main threat, though some marginally severe hail is possible with the stronger cores. A zone of secondary elevated shower and storm development is likely this afternoon behind the front across northeast Oklahoma and northwest Arkansas and moving south throughout the afternoon. Rain should clear the area from north to south this afternoon and evening with skies beginning to clear across northeast Oklahoma by mid to late afternoon. The front will usher in some unseasonably cold temperatures and most locations will see their highs for today in the morning hours, particularly for the northern two thirds of the forecast area. Most places will stay in the 60s to near 70 this afternoon. Some clearing skies could provide some late afternoon temperature recovery for far northeast Oklahoma before sunset. Gusty northerly winds will also accompany the front with gusts near 30 mph likely for a few hours behind the front. Surface high pressure will settle into the region behind the front, which along with clear skies will allow temperatures to drop to record or near record lows for much of the forecast area. Lows in the low 50s and upper 40s will be common by Tuesday morning. Southerly winds quickly return on Tuesday though as mid level ridging begins to build back into the region. Therefore, a quick warming trend will commence, with highs back in the mid 90s by Thursday. More moisture will also begin to feed back into the region which will send heat indices close to advisory levels Thursday afternoon and headlines may be needed for parts of the area. The next best chance for rainfall will arrive Friday afternoon and into the weekend as another cold front slowly sags into the region. Both the GFS and ECMWF continue to be in quite good agreement on this system. At this point, it looks like the best chance for rain will be from Friday night through Saturday night as the front is over the region. Another couple days of below normal temperatures is expected behind this front, though not near as cool as the one today. Bowlan && .PRELIMINARY POINT TEMPS/POPS... TUL 74 55 83 63 / 80 0 0 0 FSM 81 55 82 60 / 80 30 0 0 MLC 78 54 80 61 / 80 20 0 0 BVO 74 50 81 58 / 80 0 0 0 FYV 74 48 80 54 / 80 10 0 0 BYV 74 49 79 56 / 80 10 0 0 MKO 75 52 79 59 / 80 10 0 0 MIO 72 51 81 58 / 80 0 0 0 F10 75 52 80 60 / 80 10 0 0 HHW 84 58 82 63 / 80 40 0 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && AVIATION.....07
Hazardous weather outlook, Jun 21, 4:54 AM CDT, 2 hours 55 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
454 AM CDT Mon Jun 21 2021
ARZ001-002-010-011-019-020-029-OKZ049-053>076-221000-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
454 AM CDT Mon Jun 21 2021
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...Today and Tonight.
SEVERE THUNDERSTORM.
RISK...Limited.
AREA...Eastern Oklahoma Northwest Arkansas.
ONSET...This Morning.
HEAVY RAIN.
RISK...Limited.
AREA...Eastern Oklahoma and Northwest Arkansas.
ONSET...This Morning.
SIGNIFICANT WINDS.
RISK...Limited.
AREA...Eastern Oklahoma and Northwest Arkansas.
ONSET...Ongoing.
DISCUSSION...
A cold front will move through eastern Oklahoma and northwest
Arkansas this morning, bringing with it the chance for showers and
thunderstorms. A few strong to severe storms will be possible,
mainly across southeast Oklahoma where greater instability
resides. Otherwise, showers and scattered thunderstorms will be
possible, with locally heavy rainfall. Gusty northerly winds will
also accompany the frontal passage, with wind gusts approaching 30
mph possible across the region this morning and this afternoon.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
TUESDAY...No Hazards.
WEDNESDAY...High Wind Potential.
THURSDAY...Thunderstorm Potential...High Wind Potential...
Dangerous Heat Potential.
FRIDAY AND SATURDAY...Thunderstorm Potential...Heavy Rain Potential.
SUNDAY...Thunderstorm Potential.
EXTENDED DISCUSSION...
Tuesday through at least most of the day Thursday should remain
dry as mid level ridging builds back into the area. A quick
warming trend will also commence on Tuesday, with hot and humid
conditions returning by Thursday. Another trough is forecast to
affect the area toward the end of next week and next weekend,
bringing another cold front and thunderstorm chances to the area
beginning Friday through early Sunday. Details will continue to be
ironed out as the next system approaches.
weather.gov/tulsa contains additional information.In the hours before
Special weather statement, Jun 21, 6:00 AM CDT, 1 hour 49 minutes before
Special Weather Statement
National Weather Service Tulsa OK
600 AM CDT Mon Jun 21 2021
OKZ054>056-059-211145-
Osage OK-Pawnee OK-Nowata OK-Washington OK-
600 AM CDT Mon Jun 21 2021
...SIGNIFICANT WEATHER ADVISORY FOR OSAGE...WASHINGTON...NORTHWESTERN
NOWATA AND PAWNEE COUNTIES UNTIL 645 AM CDT...
At 557 AM CDT, strong thunderstorms were located along a line
extending from 6 miles northeast of Kaw Lake to 8 miles southwest of
Kaw City to 4 miles north of Lake Mcmurtry. Movement was east at 60
mph.
Winds in excess of 40 mph will be possible with these storms.
Locations in or near the path include...
Bartlesville... Sand Springs...
Pawhuska... Pawnee...
Skiatook... Hominy...
Dewey... Cleveland...
Fairfax... Barnsdall...
Copan... Shidler...
Wynona... Ochelata...
Kaw City... Jennings...
Ralston... Avant...
Westport... Osage...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3700 9571 3616 9615 3617 9682 3625 9682
3625 9692 3633 9693 3634 9703 3651 9703
3655 9690 3660 9691 3660 9692 3659 9705
3660 9705 3669 9699 3669 9693 3675 9689
3678 9675 3700 9675
TIME...MOT...LOC 1057Z 274DEG 54KT 3684 9677 3666 9692 3624 9721Special weather statement, Jun 21, 7:31 AM CDT, 18 minutes before
Special Weather Statement
National Weather Service Tulsa OK
731 AM CDT Mon Jun 21 2021
OKZ060>062-067-211315-
Tulsa OK-Rogers OK-Mayes OK-Wagoner OK-
731 AM CDT Mon Jun 21 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ROGERS...
SOUTHWESTERN MAYES...NORTHWESTERN WAGONER AND NORTHEASTERN TULSA
COUNTIES UNTIL 815 AM CDT...
At 731 AM CDT, a strong thunderstorm was located 3 miles southwest of
Catoosa, moving east at 30 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations in or near the path include...
Tulsa... Broken Arrow...
Owasso... Catoosa...
Verdigris... Inola...
Tulsa International Airport... Taiwah...
Turley...
This includes Interstate 44 between mile markers 224 and 246.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3622 9537 3595 9544 3612 9605 3617 9600
3618 9600 3632 9588
TIME...MOT...LOC 1231Z 281DEG 27KT 3616 9580Special weather statement, Jun 21, 7:49 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
749 AM CDT Mon Jun 21 2021
ARZ002-010-011-019-020-211330-
Carroll AR-Madison AR-Washington AR-Franklin AR-Crawford AR-
749 AM CDT Mon Jun 21 2021
...SIGNIFICANT WEATHER ADVISORY FOR MADISON...NORTHERN FRANKLIN...
NORTHEASTERN CRAWFORD...SOUTHEASTERN CARROLL AND SOUTHERN WASHINGTON
COUNTIES UNTIL 830 AM CDT...
At 749 AM CDT, strong thunderstorms were located along a line
extending from 2 miles east of Osage to 8 miles west of Strickler.
Movement was southeast at 25 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations in or near the path include...
Fayetteville... Huntsville...
Mountainburg... Elkins...
West Fork... Mulberry...
Greenland... Dyer...
Winslow... Chester...
St. Paul... Wesley...
Carrollton... Rudd...
Saint Paul... Forum...
Aurora... Boston...
Withrow Springs State Park... Devils Den State Park...
This includes the following highways,
Interstate 40 in Arkansas between mile markers 14 and 20.
Interstate 49 between mile markers 23 and 57.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3612 9348 3608 9348 3608 9345 3597 9345
3595 9349 3588 9351 3588 9352 3576 9352
3577 9370 3568 9370 3548 9420 3588 9450
3634 9330 3612 9330
TIME...MOT...LOC 1249Z 321DEG 23KT 3619 9337 3580 9446The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 6:00 AM CDT | Special Weather Statement | TSA | Osage, Pawnee, Washington | 45 min |
| Jun 21, 7:31 AM CDT | Special Weather Statement | TSA | Tulsa | 44 min |
| Jun 21, 9:54 AM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 51 min |
Nearby
Special Weather Statements in Arkansas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.